# SDR 0200589938

- Difficulty date: March 4, 2002
- Submitted: March 8, 2002
- Operation: Air carrier
- Aircraft: N1798U
- Make and model: Doug DC-9-31
- Aircraft serial: 47369
- Aircraft time: 75,735 hours, 91,355 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AFTER LANDING AT IND, SIGNIFICANT SMOKE WAS COMING FROM GLARESHIELD ON EITHER SIDE OF THE ALTITUDE ALERTER.  SMOKE STOPPED AFTER THE PARKING CHECK WAS DONE AT THE GATE.  MAINTENANCE INSPECTED BUT FOUND NO EVIDENCE OF SMOKE OR FIRE.  THEN TWO FLIGHTS LATER ON NR 1289, 500 FT AGL ON FINAL APPROACH INTO MEM, 3 PILOTS SMELLED ELECTRICAL/OZONE ODOR.  NO VISIBLE SMOKE THIS TIME AND SMELL DISSIPATED AFTER LANDING.  MAINTENANCE FOUND A WIRE (218855) TO THE NOSE LANDING LIGHT SWITCH BADLY BURNED AND SPLICED IN A NEW WIRE AND TERMINAL.  AIRCRAFT RETURNED TO SERVICE.
